T Nation

Blood Pressure from HGW, MACA


#1

I'm a 27 year old male with a good diet and in decent shape. I have low libido issues. I have been to an endo and my hormones are nearly ideal for my age. Long story short usually my blood pressure is 100/60. For about a week I have been taking NOW brand MACA and Horney Goat Weed once a day. I'm actually only taking half a capsule of each. My erections are much firmer on this combo, but! my blood pressure has gone up and I can feel it. I have had it checked several times in the last day or two. Its now 130/80. I have never been regularly this high in my life. Any ideas which supplement is causing this? I particularly feel it while weight-lifting. I really want to know which one to stop...as well...I have a big date this weekend and really want to be able to perform...and this combo (or one of them) has really, really helped.

I have read on the internet that HGW tends to lower blood pressure and maca tends to raise it...but I have not been able to find much concrete info. Can anyone chime in? I am also considering Fenugreek and I DON'T want to try trib.


#2

Do you have lab work to post. See the advice for new guys sticky for things to consider and to put into this thread.

Do you also have low body temperature? If so, read the thyroid basics sticky.

How had you been doing with energy, initiative, sleep, depression/mood, digestion.
How does your mind and body respond to severe stress?

Blood pressure is partly a function of blood volume, sodium balance and kidney function. Another factor is the muscle tone of the muscles in the arteries. Muscle tone is affected by hormones and calcium/magnesium.

Dehydrated or drinking very large amounts of water?

Do you ever get leg cramps? That is a sign of magnesium deficiency and supplements can fix that.

Do you ever feel dizzy or light headed?

Stop one supplement and see what happens. If no change, stop taking both and see what happens.

When you introduce any hormone/drug or herb, there can be some transient effects. Your body can "over react" to something new then settle down. Example: The first time I injected [Rx] growth hormone, my BP and pulse were very high for a few hours. My system needed to re-find its balance. Guys who start TRT can have very high libido for a few months, sadly that transient, the 'honeymoon' phase. Some Rx sleeping drugs can be very potent at first.